Information and help for victims of Digitek.
Welcome
  • Email This Page
  • Print

Digitek Recall

Drugmaker Actavis Totowa issued a Digitek recall on April 25, 2008 because some tablets of the heart medication had been manufactured at double their normal strength. Exposure to these improperly manufactured tablets could cause patients to suffer digoxin toxicity due to a digoxin overdose. This could result in severe Digitek side effects, including heart attack, stroke or other serious and potentially fatal symptoms.

Digitek—which is known generically as digoxin—is a type of the heart medication digitalis. Medications such as digoxin are used to treat heart conditions such as congestive heart failure and an irregular heart beat.

In a press release announcing the Digitek recall, Actavis said that several reports of injuries or illnesses had been received from some Digitek patients who had suffered digitalis toxicity due to a digoxin overdose. The side effects of digoxin toxicity include an irregular heartbeat, vomiting, nausea, dizziness, extremely low blood pressure or other symptoms.

However, since its Digitek recall press release, Actavis failed to provide doctors and patients with additional information about how long has Digitek been double strength and how many digoxin tablets were improperly manufactured at this incorrect dose. Some patients who have filed Digitek lawsuits against Actavis have said that they only learned about the digoxin recall through their physician or pharmacist.

Three months after the Digitek recall notice was issued, Actavis announced a second recall of every single drug manufactured at the New Jersey plant where Digitek was produced. Since 2006, the company had received two warning letters from the Food and Drug Administration regarding violations of the agency’s good manufacturing practices, including some which concerned Digitek.

Contact Us Today for a Free Consultation.

YesNo
Heart AttackDeathStrokeNone
YesNo
captcha
*Required fields